SIS Epidemic Propagation on Hypergraphs

Ágnes Bodó, Gyula Y. Katona, Péter L. Simon

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Mathematical modelling of epidemic propagation on networks is extended to hypergraphs in order to account for both the community structure and the nonlinear dependence of the infection pressure on the number of infected neighbours. The exact master equations of the propagation process are derived for an arbitrary hypergraph given by its incidence matrix. Based on these, moment closure approximation and mean-field models are introduced and compared to individual-based stochastic simulations. The simulation algorithm, developed for networks, is extended to hypergraphs. The effects of hypergraph structure and the model parameters are investigated via individual-based simulation results.

Original languageEnglish
Pages (from-to)713-735
Number of pages23
JournalBulletin of Mathematical Biology
Volume78
Issue number4
DOIs
Publication statusPublished - Apr 1 2016

    Fingerprint

Keywords

  • Exact master equation
  • Hypergraph
  • Mean-field model
  • SIS epidemic

ASJC Scopus subject areas

  • Neuroscience(all)
  • Immunology
  • Mathematics(all)
  • Biochemistry, Genetics and Molecular Biology(all)
  • Environmental Science(all)
  • Pharmacology
  • Agricultural and Biological Sciences(all)
  • Computational Theory and Mathematics

Cite this